Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 27, 2023, 2:16 PM MDT for 22 counties in New Mexico. It took effect at Apr 27, 2023, 11:00 PM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2023, 2:16 PM MDT (20:16 UTC)
- In effect from
- Apr 27, 2023, 11:00 PM MDT
- Expired
- Apr 28, 2023, 6:00 PM MDT
- In force
- 19 hr
- Issued by
- NWS Albuquerque, NM
All 22 counties
Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS75 KABQ 272016 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 216 PM MDT Thu Apr 27 2023 NMZ206-230-231-234>236-280515- /O.NEW.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/ West Central Mountains-Union County-Harding County-Quay County- Curry County-Roosevelt County- 216 PM MDT Thu Apr 27 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Harding County, Union County, and West Central Mountains. * WHEN...From 2 AM to 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
5 follow-up statements
791 WWUS75 KABQ 280056 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 656 PM MDT Thu Apr 27 2023 NMZ201-202-204-207-218-219-281100- /O.EXB.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area- 656 PM MDT Thu Apr 27 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY... * WHAT...Northwest to north winds 25 to 35 mph with gusts up to 50 mph expected. A period of east winds 25 to 35 mph with gusts to 50 mph is possible in the Middle Rio Grande Valley Friday morning. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, West Central Highlands, and Santa Fe Metro Area. * WHEN...From 6 AM to 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-228-229-232-233-237-238-281100- /O.EXA.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County-Chaves County Plains- 656 PM MDT Thu Apr 27 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, De Baca County, Guadalupe County, Eastern San Miguel County, Far Northeast Highlands, Northeast Highlands, and Chaves County Plains. * WHEN...From 2 AM to 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ206-230-231-234>236-281100- /O.CON.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/ West Central Mountains-Union County-Harding County-Quay County- Curry County-Roosevelt County- 656 PM MDT Thu Apr 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Harding County, Union County, and West Central Mountains. * WHEN...From 2 AM to 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
122 WWUS75 KABQ 280428 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1028 PM MDT Thu Apr 27 2023 NMZ206-230-231-234>236-281100- /O.EXT.KABQ.WI.Y.0041.230428T0500Z-230429T0000Z/ West Central Mountains-Union County-Harding County-Quay County- Curry County-Roosevelt County- 1028 PM MDT Thu Apr 27 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT FRIDAY... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Harding County, Union County, and West Central Mountains. * WHEN...Until 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ223-228-229-232-233-237-238-281100- /O.EXT.KABQ.WI.Y.0041.230428T0500Z-230429T0000Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County-Chaves County Plains- 1028 PM MDT Thu Apr 27 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT FRIDAY... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, De Baca County, Guadalupe County, Eastern San Miguel County, Far Northeast Highlands, Northeast Highlands, and Chaves County Plains. * WHEN...Until 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-204-207-218-219-281100- /O.CON.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area- 1028 PM MDT Thu Apr 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY... * WHAT...Northwest to north winds 25 to 35 mph with gusts up to 50 mph expected. A period of east winds 25 to 35 mph with gusts to 50 mph is possible in the Middle Rio Grande Valley Friday morning. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, West Central Highlands, and Santa Fe Metro Area. * WHEN...From 6 AM to 6 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
291 WWUS75 KABQ 281048 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 448 AM MDT Fri Apr 28 2023 NMZ206-230-231-234>236-281830- /O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ West Central Mountains-Union County-Harding County-Quay County- Curry County-Roosevelt County- 448 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Roosevelt County, Harding County, Union County, and West Central Mountains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ223-228-229-232-233-237-238-281830- /O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County-Chaves County Plains- 448 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North northeast winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Central Highlands, De Baca County, Guadalupe County, Eastern San Miguel County, Far Northeast Highlands, Northeast Highlands, and Chaves County Plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-204-207-218-219-281830- /O.CON.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area- 448 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, West Central Highlands, and Santa Fe Metro Area. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
260 WWUS75 KABQ 281742 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1142 AM MDT Fri Apr 28 2023 NMZ227-290000- /O.EXB.KABQ.WI.Y.0041.230428T1800Z-230429T0000Z/ Johnson and Bartlett Mesas Including Raton Pass- 1142 AM MDT Fri Apr 28 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-204-207-218-219-290000- /O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area- 1142 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. Northeast to east winds 25 to 35 mph with gusts to 45 mph in the Middle Rio Grande Valley including the Albuquerque Metro Area. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, West Central Highlands, and Santa Fe Metro Area. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ206-230-231-234>236-290000- /O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ West Central Mountains-Union County-Harding County-Quay County- Curry County-Roosevelt County- 1142 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Roosevelt County, Harding County, Union County, and West Central Mountains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ223-228-229-232-233-237-238-290000- /O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County-Chaves County Plains- 1142 AM MDT Fri Apr 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Central Highlands, De Baca County, Guadalupe County, Eastern San Miguel County, Far Northeast Highlands, Northeast Highlands, and Chaves County Plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
015 WWUS75 KABQ 282355 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 555 PM MDT Fri Apr 28 2023 NMZ201-202-204-206-207-218-219-223-227>238-290100- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Mountains-West Central Highlands-Santa Fe Metro Area- Middle Rio Grande Valley including the Albuquerque Metro Area- Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- 555 PM MDT Fri Apr 28 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 16
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:52 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 27, 11:52 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1152 AM MDT Thu Apr 27 2023 ...New AVIATION... .SYNOPSIS... Issued at 220 AM MDT Thu Apr 27 2023 A great Thursday is on tap areawide with much warmer temperatures, especially across the northeast plains, and some breezy northwest winds across central areas. Changes quickly arrive Thursday night, however, as a storm system quickly dives south from the northern and central Rockies into the state. Windy conditions are expected areawide behind the Pacific and backdoor cold fronts, along with lower elevation rain showers and higher elevation snow along and east of the central mountain chain. Accumulating snow is expected on the peaks of the Sangre de Cristo Mountains and along Interstate 25 at Raton Pass, with locally up to 4 to 6 inches possible in the Raton Pass area. The system quickly exits east into Texas Friday evening, and with clearing skies a late season freeze is expected for most locations along and north of Interstate 40. From there, a massive weekend warmup is expected with temperatures above normal areawide by Sunday. Surface moisture returns across eastern New Mexico beginning Monday with chances for isolated storms during the afternoon and evening hours on Tuesday as Wednesday. && .SHORT TERM... (Today through Friday) Issued at 220 AM MDT Thu Apr 27 2023 An upper level low is quickly migrating eastward away from the Land of Enchantment and across OK this morning, leaving behind a stiff northwesterly flow aloft over NM. A window of clearing skies has been observed, but a swath of high clouds will soon start to feed into the state. Despite the northwesterly component to the flow aloft (and at the surface in most locations), temperatures should be able to make a considerable rebound today in the wake of yesterday’s cold front. The downsloping winds will be of assistance over the eastern plains zones where temperature gains will be highest, some 15 to nearly 30 degrees above yesterday’s highs. The magnitude of compressional warming from downsloping will be correlated to the strength of the winds which will be breezy to windy with gusts of 25 to 35 mph being common (even higher near 45 mph surrounding the central highlands). These speeds will be shy of Wind Advisory criteria, but will still be a noteworthy impact to an otherwise fair weather day. Changes will come abruptly tonight with another vigorous shortwave trough and synoptic cold pool spilling southeastward out of Alberta, Canada. The perturbation should arrive into southern CO and northern NM well before dawn Friday with sufficient mid level moisture and ascent for a rapid breakout of precipitation continuing into the day Friday. Frontogenetic forcing will be strongest over the southeastern plains of CO with some upslope onto the Raton Pass and appending ridge with QPF maximized here, enough for a couple to a few inches of snow, mostly before noon Friday when temperatures will briefly support it. The flow would turn downslope south of the Raton Pass with precipitation amounts trailing off quickly, but still many central to eastern zones would have prospects for light rain and high elevation snow. The other concern with the front will be the strong winds, as a stout packing of isobars is depicted among all forecast models with a few locations, namely along the TX border, potentially flirting with high wind criteria (sustained at 40 mph) for an observation or two. This will be such a rapidly evolving situation Friday with such a fast progression of the front, nailing down the abrupt wind shift and quick surge in speed is proving to be tricky. Will hold off on any Wind highlights for Friday, but suspect several zones will need at least an advisory. Temperatures will also plummet with the frontal passage, a roller coaster ride that will carry readings 5 to 25 degrees below average for late April with the biggest deficits expected in the far eastern plains. && .LONG TERM... (Friday night through Wednesday) Issued at 220 AM MDT Thu Apr 27 2023 The aforementioned shortwave trough quickly departs into Texas and Oklahoma late Friday, with clearing skies and colder temperatures in its wake. An ideal radiational cooling setup will allow for temperatures to drop around to below the freezing mark for most locations along and north of I-40. Will need to monitor the east central plains including Santa Rosa, Tucumcari, Clovis and Portales for a freeze warning, since these locations are about a week to two past their average last freeze. From there, a rapid end of April warmup begins areawide, as upper level ridging along the Pacific coastline builds eastwards towards New Mexico. High temperatures on Saturday will be around 10 to 20 degrees warmer compared to Friday thanks to mostly clear skies. Temperatures warm even further and above average on Sunday, as the ridge axis inches closer towards the region. 80s will be common in lower elevations, with 70s across the higher elevations and northeast plains. Roswell will be toasty with temperatures possibly breaching the 90 degree mark. Surface moisture makes its return to eastern NM on Monday, with dewpoints rising to the 30s to near 40 behind a backdoor cold front in association with a 525 dm H5 low over the Great Lakes. This could help to kick off an isolated shower or storm along the east slopes of the Sangres due to the surface upslope component of the winds. Dry and locally breezy southwest winds continue for western and central NM ahead of a slow moving upper level low along the Pacific coastline. Synoptically speaking, a omega blocking pattern is expected across the lower 48 next week with NM in between the two aforementioned upper level lows over the Pacific coast and Great Lakes and southern Ontario. Into Tuesday, east to southeast surface flow along the western periphery of high pressure centered in the lower Mississippi River valley, will help keep moisture present across eastern NM with dewpoints rising further into the 40s to near 50. This combined with surface heating and lift ahead of the meandering Pacific upper low will allow isolated showers/storms to pop up during the afternoon and evening hours, fizzling out shortly after sunset. Slightly cooler temperatures are expected across western and central NM, due to upper and mid level cloud cover ahead of the Pacific upper low. No noteworthy changes are anticipated for early next week, with temperatures at to just above average and the omega blocking pattern persisting. && .AVIATION... (18Z TAFS) Issued at 1142 AM MDT Thu Apr 27 2023 Winds will continue to increase this afternoon with northwest wind gusts of 25 to 35 kt being common and locally higher near 40 kt over the central highlands (KCQC). Winds will decrease in speed this evening, but will surge back up late tonight into Friday morning as a strong cold front plows through the area. Low clouds along with sct rain and snow showers will develop along the front as it races southward through northeast NM Friday morning. Expect MVFR to IFR conditions and mt obscurations to develop over the northeast quarter of the state behind the front around sunrise Friday. Patchy blowing dust reducing visibility is also possible, primarily for the northwest plateau (KFMN) and eastern plains (KTCC and KROW). && .FIRE WEATHER... Issued at 220 AM MDT Thu Apr 27 2023 In the wake of yesterday’s cold front, temperatures will make a remarkable rebound, reaching close to normal for many zones. However, winds will stay gusty from the northwest with many northwestern to central zones observing gusts to 35 mph and even higher near 45 mph in the central highlands. This along with marginally critical RH of 15 to 20 percent will create some elevated fire weather concerns this afternoon, but with low to moderate rangeland fire danger ratings and modest instability (Haines index of 4 in most zones), have opted to hold off on any Red Flag issuance for today. A stout upper level disturbance and attendant cold front will sweep into NM tonight into Friday, causing temperatures to plunge while bringing strong winds and precipitation to central and eastern areas of the state. Rain and high elevations snow will be concentrated in northeastern zones of NM, but many eastern central and eastern areas will at least have a chance for a few hundredths of an inch of measurable precipitation. The surge in wind speeds will be coupled with dry conditions in portions of western NM where RH will be close to critical thresholds, but the cooler than average temperatures and lower Haines indices should impede critical conditions from becoming too widespread Friday afternoon. A much more tranquil period is then expected this weekend into next week with no widespread high wind events expected. Temperatures will warm up above average in the early part of next week, slowly moderating closer to average by the middle part of the week. Prospects for wetting precipitation look low and bleak, but there are small chances for the eastern plains as moisture from the Gulf of Mexico attempts to enter NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 73 41 65 34 / 0 0 0 0 Dulce........................... 66 32 59 25 / 5 10 20 0 Cuba............................ 66 38 58 32 / 0 0 20 0 Gallup.......................... 72 35 64 26 / 0 0 0 0 El Morro........................ 66 37 60 32 / 0 0 10 0 Grants.......................... 71 36 62 26 / 0 0 10 0 Quemado......................... 69 38 63 32 / 0 0 5 0 Magdalena....................... 72 44 59 34 / 0 0 20 0 Datil........................... 69 40 60 33 / 0 0 10 0 Reserve......................... 75 34 68 30 / 0 0 0 0 Glenwood........................ 78 44 74 42 / 0 0 0 0 Chama........................... 58 29 51 25 / 10 30 40 0 Los Alamos...................... 66 39 52 34 / 0 10 50 0 Pecos........................... 65 35 47 29 / 0 10 70 5 Cerro/Questa.................... 59 37 49 32 / 10 50 60 0 Red River....................... 52 29 41 24 / 20 60 70 5 Angel Fire...................... 56 30 45 18 / 10 50 80 5 Taos............................ 65 33 54 25 / 10 30 50 0 Mora............................ 63 33 48 26 / 5 30 70 5 Espanola........................ 73 39 58 32 / 5 10 50 0 Santa Fe........................ 68 38 55 31 / 0 10 60 5 Santa Fe Airport................ 72 36 58 29 / 0 5 50 5 Albuquerque Foothills........... 74 45 59 40 / 0 0 40 0 Albuquerque Heights............. 76 47 61 38 / 0 0 40 0 Albuquerque Valley.............. 78 42 63 35 / 0 0 30 0 Albuquerque West Mesa........... 76 44 61 38 / 0 0 30 0 Belen........................... 79 43 65 33 / 0 0 30 0 Bernalillo...................... 75 43 60 37 / 0 0 40 0 Bosque Farms.................... 78 40 63 32 / 0 0 30 0 Corrales........................ 76 43 61 37 / 0 0 40 0 Los Lunas....................... 78 41 63 34 / 0 0 30 0 Placitas........................ 73 43 58 37 / 0 0 40 0 Rio Rancho...................... 74 44 60 37 / 0 0 40 0 Socorro......................... 81 48 67 37 / 0 0 20 0 Sandia Park/Cedar Crest......... 67 41 51 33 / 0 0 50 5 Tijeras......................... 69 42 54 34 / 0 0 50 5 Edgewood........................ 68 40 53 28 / 0 0 50 5 Moriarty/Estancia............... 70 36 53 25 / 0 0 50 5 Clines Corners.................. 67 34 49 27 / 0 5 60 5 Mountainair..................... 69 40 53 28 / 0 0 30 5 Gran Quivira.................... 70 41 54 29 / 0 0 30 5 Carrizozo....................... 73 49 57 36 / 0 0 30 5 Ruidoso......................... 67 45 53 30 / 0 0 40 10 Capulin......................... 63 30 43 25 / 10 70 70 5 Raton........................... 68 33 50 23 / 10 70 70 5 Springer........................ 70 37 53 25 / 10 50 50 5 Las Vegas....................... 68 34 49 26 / 5 20 70 5 Clayton......................... 70 33 49 32 / 10 60 70 5 Roy............................. 69 36 50 29 / 5 40 70 5 Conchas......................... 78 42 57 32 / 5 20 70 10 Santa Rosa...................... 75 40 53 31 / 0 10 60 5 Tucumcari....................... 77 39 53 33 / 0 20 70 10 Clovis.......................... 77 41 50 33 / 0 0 50 10 Portales........................ 79 41 52 32 / 0 0 40 10 Fort Sumner..................... 79 41 54 32 / 0 0 40 10 Roswell......................... 83 50 62 38 / 0 0 30 10 Picacho......................... 76 46 56 32 / 0 0 30 10 Elk............................. 72 49 58 30 / 0 0 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 AM to 3 PM MDT Friday for NMZ227. && SHORT TERM...52 LONG TERM....71 AVIATION...33
In the hours before
Local storm report, Apr 27, 9:50 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 AM MDT THU APR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 13 E GLADSTONE 36.30N 103.74W
04/27/2023 M2.0 INCH UNION NM CO-OP OBSERVER
&&
TRMLocal storm report, Apr 27, 9:55 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MDT THU APR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 13 E GLADSTONE 36.30N 103.73W
04/27/2023 M2.0 INCH UNION NM CO-OP OBSERVER
CO-OP OBSERVER STATION PSMN5 YATES 15 NE.
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:50 AM MDT | Winter Weather Advisory | ABQ | Colfax, Union | 33 hr |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.